Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Apr 19, 2004, 1:20 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 1:20 PM EDT (17:20 UTC)
- Expired
- Apr 19, 2004, 2:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 126 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS51 KBTV 191720
SVRBTV
NYC033-089-191800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
119 PM EDT MON APR 19 2004
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN NORTHERN NEW YORK
ST. LAWRENCE COUNTY IN NORTHERN NEW YORK
* UNTIL 200 PM EDT
* AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MASSENA TO
POTSDAM...MOVING EAST AT 75 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR POTSDAM...HOGANSBURG...HELENA AROUND 120 PM EDT
NEAR ST. REGIS FALLS...LAWRENCEVILLE...HOPKINTON...FORT COVINGTON
AROUND 130 PM EDT
NEAR WEST BANGOR...TROUT RIVER...MALONE AROUND 140 PM EDT
THESE STORMS ARE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH.
WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED
BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNTIL THE STORMS HAVE PASSED.
LAT...LON 4528 7491 4437 7583 4428 7512 4500 7401
4559 7300
$$
HANSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:50 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 19, 11:50 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1150 AM EDT MON APR 19 2004 HAVE OPTED TO UPDATE THE GOING FCST FOR SOME FIRST AND SECOND PERIOD CHANGES. CF TO MOVE DOWN ACRS SRN CANADA TODAY AND THEN ACRS THE FA TONITE. 11-12Z RUC SHOWS TEMPS TO GET UP INTO THE M60S-M70S TODAY WITH S-SW SFC WINDS AT 10-25G3035KTS TODAY. FEW TWEAKS TO FIRST PERIOD TEMPS/WINDS BASED ON THIS DATA AND LATEST MESO-ETA BUFR DATA. LOW-LVL MSTR TO INCREASE ACRS THE FA LATE TODAY. LOW-LVL LAPSE RATES TO BE HI ACRS THE FA THIS AFTERNOON. SOME MID-LVL MSTR TO AFFECT THE NRN TIER ZONES THIS AFTERNOON. PW VALUES LOOK TO BE AOB 1.1 ACRS THE FA TODAY. RUC SHOWS MOCLDY SKIES ACRS THE FA WITH PCPN TO AFFECT THE FA BY LATER TODAY. H85 WINDS TO BE 25-50+KTS FROM THE W-SW ACRS THE FA TODAY. H7 WINDS TO BE 55-70KTS FROM THE SW ACRS THE FA TODAY. SOME AGEOSTROPHIC MOTION NOTED ACRS THE FA AT H85/7 TODAY. BUFCAN/88D MOSAIC/LTG DATA SHOWS SOME CONVECTION ACRS SRN CANADA ATTM. ENVIRONMENT ACRS THE FA TODAY AGAIN APPEARS TO BE MODERATELY TO HIGHLY SHEARED WITH LOW INSTABILITY. FEEL THAT ANY CONVECTION THAT DOES MAKE IT ACRS THE FA TODAY AND INTO TONITE WILL NEED TO BE WATCHED FOR SOME LINE ORGANIZATION AND/OR TAPPING OF THE STRONGER WINDS THAT ARE ALOFT ACRS THE REGION. EVEN IF THIS DOESN/T HAPPEN... SYNOPTIC WINDS SHOULD BE GUSTING TO 20-50 KTS ACRS THE FA... ESPECIALLY ACRS THE WRN AND CENTRAL ZONES TODAY DUE TO THE SW ORIENTATION OF THE WINDS. WILL CONT WITH THE WIND HEADLINES WHERE THEY CURRENTLY ARE AND MENTION THE CHC FOR SOME HIR WINDS WITH ANY CONVECTION BY LATER TODAY IN THAT STATEMENT. CHANGES TO THE GOING FIRST TWO PERIODS OF THE FCST INCORPORATE THE ABOVE THINKING AND SOME OTHER COSMETIC CHANGES. WRK ZONES AND UPDATED ZFP/NPW/GRIDS ALL GONE. LATER... MURRAY .PREV DISCUSSION...FROM 212 AM EDT... FCST CHALLENGE IS WINDS AND POTENTIAL FOR SVR WX THRU THIS EVENING. CRNT BIG PIC SHOWS MID/UPPER LVL RIDGE ACRS SE CONUS ATTM EXTENDING INTO THE OHIO VALLEY AND MID ATLANTIC STATES. HELPING BUILD RIDGE IS S/W ENERGY AND ASSOCIATED SFC FRNT OVER THE NORTHERN PLAINS...WHICH IS DIGGING MID/UPPER LVL TROF ACRS THAT REGION. PLENTY OF CONVECTION/LIGHTNING ASSOCIATED WITH DUAL JET STRUCTURE AND SFC FRNT ACRS THE NORTHERN PLAINS. THIS CONVECTIVE ACTIVITY AND SFC FRNT WL APPROACH OUR CWA TODAY AND INCREASE OUR CHCS FOR TS. OTHERWISE... BASED ON RAOB DATA AND WATER VAPOR TRENDS MESO-ETA INITIALIZED WELL WITH ULVL JETS AND ASSOCIATED 25H DIVERGENCE AND HAD GOOD PLACEMENT OF 5H VORTS. LATEST SFC ANALYSIS PLACES STRONG WARM FRNT ACRS THE CENTRAL GREAT LAKES INTO WESTERN NY AND OVER SOUTHERN NJ ATTM. THE COMBINATION OF AN ELEVATED LAYER OF INSTABILITY AND STRONG MID LVL LIFT FROM WAA HELPED IN THE DEVELOPMENT OF SCT TS THIS EVENING ACRS OUR FA. LATEST RADAR TRENDS CONT TO SHOW THIS PRECIP LIFTING INTO NORTHERN NEW ENGLAND. MEANWHILE...A STRONG TO SEVERE LINE OF TS CONTS ALONG THE SFC COLD FRNT ACRS THE UPPER MIDWEST ATTM AND WL MOVE TOWARD OUR FA TAFTN. MES0-ETA ALSO INITIALIZED WELL WITH SFC FEATURES AND ASSOCIATED QPF WITH FRNT...THEREFORE WL LEAN TOWARD FOR THIS PACKAGE. TODAY-TONIGHT...MID/UPPER LVL RIDGE SHIFTS FROM OHIO VALLEY TO THE EAST COAST TODAY AS STRONG LLVL WAA CONTS AHEAD OF APPROACHING COLD FRNT. PROGGED 85H TEMPS NEAR 13C AND 925MB TEMPS NEAR 18C SUPPORT HIGHS WELL INTO THE 70S ACRS OUR FA. THE COMBINATION OF STRONG SFC LOW PRES MVING FROM THE GREAT LAKES INTO SOUTHERN CANADA AND SFC HIGH PRES OVER THE CAROLINAS WL CREATE WINDY CONDITIONS OVER THE FA. ALSO...MODELS INDICATE 85H JET OF 50 TO 60KTS ACRS OUR WESTERN FA TAFTN AND BUFKIT SOUNDINGS SHOW ATMOSPHERE WL BECMG WELL MIXED DURING THE AFTN. ALSO...BUFKIT SHOWS GOOD MOMENTUM TRANSFER OF 45KTS TO GROUND BY THIS AFTN. WL ISSUE WIND ADVISORY FOR NNY...CPV...AND WESTERN SLOPES OF THE GREEN MTNS FOR TODAY INTO THE EVENING. THE NEXT QUESTION IS POTENTIAL FOR SVR. FIRST PRE-FRONTAL TROF PUSHES ACRS OUR FA BY 18Z TODAY...WITH BAND OF MID LVL MOISTURE/LIFT...BUT LIMITED INSTABILITY. BY 21Z A STRONG SFC COLD FRNT WL APPROACH WESTERN CWA. MESO-ETA/LOCAL WS-ETA SHOWS LINE OF CONVECTION DEVELOPING ALONG THE FRNT. LLVL INSTABILITY PARAMETERS LOOK MARGINAL FOR STRONG CONVECTION WITH CAPES AT 500 J/KG...TT AROUND 50...VGP AXIS OF AROUND 0.15. FEEL WITH SFC TEMPS WELL INTO THE 70S AND DWPTS INTO THE 50S WL SUPPORT SFC BASED CAPES VALUES AOA 1000 J/KG THIS AFTN. ALSO...STRONG DUAL JET COUPLET AT 25H WL HELP TO ENHANCE ULVL DIVERGENCE...GOOD SFC CONVERGENCE WITH FRNT...AND 7H THETA E AXIS ACRS OUR FA WL HELP IN THE DEVELOPMENT OF CONVECTION. WL MENTION LIKELY POPS THIS EVENING BASED ON GOOD ULVL DYNAMICS AND PLENTY OF MID LVL MOISTURE/LIFT. SOUNDINGS AND LLVL WIND PROFILES SUGGEST POTENTIAL OF DAMAGING WINDS AS PRIMARY SVR WX THREAT LATE THIS AFTN AND EVENING. TONIGHT...SFC COLD FRNT CLRS CWA BY 06Z AND LLVL CAA DEVELOPS. WL MENTION CLRING SKIES LATE AS SFC HIGH PRES BUILDS INTO OUR FA. TUESDAY...STRONG SFC HIGH PRES MVS ACRS OUR FA. BUFKIT SOUNDINGS AND MOISTURE PROFILES SHOW PLENTY OF DRY AIR AND SUBSIDENCE OVER REGION...THEREFORE WL MENTION MS SKIES. PROGGED 85H TEMPS SUPPORT HIGHS BACK INTO THE 50S WITH NW WINDS AT 10 TO 15 MPH. WEDNESDAY-THURSDAY...MID/UPPER LVL RIDGE BUILDS ACRS NE CONUS AS LLVL WAA DEVELOPS OVER OUR FA. LIFT ASSOCIATED 5H AND STRONG WAA WL MENTION CHC POPS LATE WEDS INTO THURS. THIS NEXT SYSTEM LOOKS VERY SIMILAR TO YESTERDAYS WAA EVENT AND TODAYS SFC COLD FROPA. PROGGED 85H TEMPS BTWN 2-4C WEDS SUPPORT HIGHS NEAR 60...WITH U60S/L70S EXPECTED FOR THURS BEFORE FROPA. TABER .BTV WATCHES/WARNINGS/ADVISORIES... .VT...WIND ADVISORY THRU THIS EVENING VTZ001-002-005-009-011-016>019 .NY...WIND ADVISORY THRU THIS EVENING NYZ026>031-034-035-087. &&
Hazardous weather outlook, Apr 19, 6:30 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 630 AM EDT MON APR 19 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-191230- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 630 AM EDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: A WIND ADVISORY IS IN EFFECT TODAY THROUGH THIS EVENING FOR ALL OF NORTHERN NEW YORK AND MUCH OF WESTERN VERMONT. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MILES PER HOUR TODAY WITH GUSTS TO 50 MILES PER HOUR. WINDS WILL SHIFT INTO THE NORTHWEST TONIGHT AND THEN GRADUALLY DECREASE. THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE REGION. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS, ESPECIALLY ACROSS NORTHERN NEW YORK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.